What has the steroid reaction been in general after cyber knife?
I’m going to be having SRS, Linear, which I guess is another term for the cyber knife radiation? They will have me on dexamethasone for 6 weeks if it goes well. I’m curious what everyone’s experience has been and also with getting back to work after the whole thing with the metal head thing? It should be in about 2 weeks. Any comments are appreciated, THANKS!
I had gamma knife Lorna, so not sure if the head frame is the same or even similar. I had mine on a Thursday and was back to work on Monday. A few questions about the divots and bruising! I didn’t have to do the course of steroids, although I’m now 6 months out and some swelling is not uncommon around this time from gamma. I wish the best for you! I really enjoyed the day, which is probably really weird, but was happy to get on with it.
Hi Lorna, I’m not 100% sure as my area is surgeries and bleeds (since I’ve had both) But I think the main difference between GK and SRS is the type of radiation they use SRS utilises Xray radiation and GK is Cobolt60 Gamma , but essentially the treatments are very similar, The dexamethasone I think is just for anti inflammatory reasons to ensure there is no swelling after the treatment. These are fantastic questions that you should be putting to your doctor and have them answer to make you feel at ease.
Thank You and i totally understand. I want to put as much of this behind me as possible so I’m oddly looking forward to it to get back to regular life. Thanks again☀
I had cyber knife last June. They dont need to do a metal head thing, they just make a plastic mesh mask you wear and take it off after every treatment. I was on dexamethasone after treatment and was only supposed to be on for 3 weeks. Here we are a year later and I had to stay on them because my brain swelling was so bad and to this day I still have significant brain swelling due to radiation necrosis. If you have to be on the dex for 6 weeks it shouldnt be to bad but if it ends up being long term the side effects really come out. There is significant weight gain, increase in appetite, muscle pain, hard time sleeping at night etc. Every time I tried to ween off the steroids I had terrible joint and leg pain. I had to be on the dex for so long because my AVM is 4cm which is large for cyber knife, and because the treatment area was so big there was a lot of swelling after radiation. That’s why I was on the steroids so long. Good luck with everything, the cyber knife is no big deal. I just seriously hated the steroids
Wow, thanks for the insight. I’ll pray for you if you pray for me, or meditate if you don’t pray,… Thank you so much☀
Absolutely! You will be in my prayers. You will be just fine!